Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Apr 5, 2022, 6:57 PM EDT for Brantley County, Clinch County, Ware County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 6:57 PM EDT (22:57 UTC)
- Expired
- Apr 5, 2022, 7:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 50
- Spout
- Possible
Counties Brantley County, GA, Clinch County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 55 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
341
WWUS82 KJAX 052257
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
657 PM EDT Tue Apr 5 2022
GAZ151-152-162-163-250-350-364-052330-
Pierce GA-Clinch GA-Western Charlton GA-Brantley GA-Echols GA-
Northern Ware GA-Southern Ware GA-
657 PM EDT Tue Apr 5 2022
...Strong thunderstorms will impact portions of south central Pierce,
north central Echols, southwestern Brantley, central Ware, central
Clinch and northwestern Charlton Counties through 730 PM EDT...
At 657 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Fort Mudge to 12 miles southeast of Manor to 10 miles north of
Needmore. Movement was northeast at 65 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Waycross, Nahunta, Boggy Bay, Manor, Braganza, Raybon, Fort Mudge and
Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
&&
LAT...LON 3113 8256 3123 8254 3127 8190 3083 8228
3081 8295
TIME...MOT...LOC 2257Z 242DEG 57KT 3120 8220 3100 8240 3082 8274
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 4:00 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 5, 4:00 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
400 PM EDT Tue Apr 5 2022
...SEVERE STORMS THIS AFTERNOON AND EVENING ALONG AND NORTH OF
I-10...
.NEAR TERM [Through Tonight]...
The sea breeze has developed this afternoon and pushed inland just
west of I-95. Showers and storms have begun developing ahead of
the main squall line and are moving northeast. As these storms
interact with the sea breeze, they could intensify and become
severe. The squall line continues to approach and will enter SE
GA in the next couple hours then push southeast across the area
through the evening, stalling near the I-10 corridor between 10 PM
and midnight. Scattered to numerous severe storms are expected
with the squall line along and north of the I-10 corridor and
isolated severe storms are possible for NE FL south of I-10. The
main severe storm hazard will be damaging winds (50-70 mph gusts),
but a few tornadoes and hail will also be possible. SE GA has the
highest chance of seeing a tornado where CAPE is near 2000 J/kg,
bulk shear is 50-60 kts, and sfc-3 km storm relative helicity is
200-300 m2/s2. A Tornado Watch has been issued for all of SE GA
and the adjacent nearshore Atlantic waters and will remain in
effect through this evening. The squall line will weaken after
sunrise as it approaches the FL/GA border, and severe potential
will decrease late tonight. There is a chance for heavy rainfall
inland and along the I-10 corridor where training storms could
develop as the squall line stalls, but confidence is low due to
expected weakening of the line overnight. Most convection allowing
models (CAMs) show showers and storms tapering off after midnight
then picking up again late Wednesday morning.
Low temperatures tonight will be above average ranging from the
middle 60s in inland SE GA to near 70 in North Central FL.
.SHORT TERM [Wednesday Through Thursday Night]...
We will remain in an unsettled weather pattern Wednesday and
Thursday with severe storms possible both days. An upper level
shortwave will eject out of the Gulf of Mexico and travel across
the forecast area on Wednesday, which will reignite convection
north if I-10 during the late morning hours. Shower and storm
chances will continue through the afternoon and evening, and a
weak sea breeze is expected to develop but remain pinned near the
coast. The severe risk on Wednesday will be slightly less than it
was on Tuesday, but scattered severe storms will still be
possible along and north of I-10 with isolated severe storms
possible south of I-10. Severe storm hazards will be damaging
winds, hail, and isolated tornadoes.
Another upper level shortwave will traverse the area late
Wednesday night into early Thursday morning as a deep longwave
trough shifts over the eastern US. The shortwave will continue
shower and severe storm potential across the area Wednesday night
into Thursday morning. The longwave trough will drive a cold front
southeast towards the area, which will push convection south
across the area and storms are expected to exit to the south
by Thursday afternoon. The area will dry out late Thursday
afternoon and evening, and the cold front is expected to push
south of the area by Thursday night. Drier air will filter in
behind the front.
Temperatures will be warm Wednesday with highs in the 80s area-
wide and lows in the middle and upper 60s. Thursday, highs will
range from the middle 70s in inland SE GA to the lower 80s in
North Central FL, and lows will be cooler in the upper 40s to
middle 50s.
.LONG TERM [Friday Through Tuesday]...
Dry weather is expected through the long term period as we will
remain under the influence of high pressure. Friday and Saturday,
high pressure will build to the west, then shift overhead on
Sunday. High pressure will then shift offshore into the Atlantic
Monday and Tuesday. Temperatures will be cooler post-cold front
passage on Friday and Saturday, then gradually warm back up
through the end of the long term period.
&&
.AVIATION...
[Through 18Z Wednesday]
VFR conditions are expected to begin the 18Z TAF period with
showers and thunderstorms expected to move over the terminals
late this afternoon and again this evening with gusty winds,
with low MVFR to IFR ceilings settling in late overnight.
A warm front lifting through the region has shifted winds to
southerly 12-16 knots with gusts up to 24-26 knots with ceilings
now lifting to around 4.0 kft. A very strong squall line of
thunderstorms will approach the TAF sites from the northwest
with some seabreeze thunderstorms kicking off around 19-23Z
over the duval and KSGJ terminals. The squall line will sink
towards KSSI by 22Z-00Z with tempo groups following the lines's
progression towards the NE FLorida TAF sites after 00Z to 06Z.
KSSI may see winds in storms variable 30 knots gusting up to 40
knots with variable winds 20 knots gusting up to 30 knots at the
duval terminals and KGNV. Have VCSH after 06Z with southerly winds
6-10 knots across the terminals. In addition, ceilings will lower
from west to east a the all TAF sites with KGNV lowering down to
IFR ceilings by 07Z, then low end MVFR around 1.5 kft at the
duval county terminals by 08Z-10Z with MVFR levels around 2.5 kft
moving over KSGJ/KSSI by 10Z. Winds increase from the southwest
12-15 knots gusting to 22-26 knots with broken 2.5 ceilings to
and overcast skies around 5.0 kft to end the 18Z period.
&&
.MARINE...
Rounds of showers and storms will be possible late this afternoon
through Thursday, some storms may be strong to severe with
damaging winds. Isolated waterspouts will be possible over the
nearshore GA waters late this afternoon and evening, a Tornado
Watch is in effect through 9 PM. Elevated winds and seas will
continue over the offshore waters through late tonight (Small
Craft Advisory in effect), then decrease slightly on Wednesday.
Elevated winds are expected again Thursday as a cold front pushes
southeast across the waters. High pressure will build to the west
Friday and Saturday, then overhead on Sunday.
Rip Currents: Moderate risk at all area beaches through Wednesday.
&&
.FIRE WEATHER...
A squall line of thunderstorms will cross SE GA this afternoon and
evening then stall near I-10 tonight. Some storms may be strong to
severe, potential hazards include damaging winds, tornadoes, and
hail. Isolated severe storms are also possible south of I-10.
Showers and storms are expected again Wednesday through Wednesday
night, some storms may be strong to severe. A cold front will move
southeast across the area on Thursday, and precipitation chances
will end after the front passes. Elevated transport winds will
result in areas of high daytime dispersions in NE FL on Wednesday
and in SE GA and NE FL on Thursday. Significant fog development not
expected, patchy inland fog possible Wednesday morning.
&&
.HYDROLOGY...
Widespread rainfall over the next 2-3 days will bring heaviest
amounts of 2-4 inches over inland SE GA and inland NE FL,
especially for the Suwannee Valley/Lower Santa Fe River Basin
which may prolong the flooding already ongoing along the Santa
Fe. Still much uncertainty in amounts and exact placement of the
heavy rainfall but a Flood Watch may be needed for portions of
inland NE FL along the I-10 and I-75 corridors from tonight
through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 81 64 75 48 / 90 60 70 30 0
SSI 67 83 67 80 54 / 60 40 70 40 10
JAX 69 85 68 82 53 / 40 50 70 50 10
SGJ 68 85 69 82 56 / 20 50 60 60 10
GNV 69 84 67 81 52 / 20 50 70 60 10
OCF 69 86 68 81 54 / 10 40 70 60 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 5 AM EDT Wednesday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Special weather statement, Apr 5, 6:30 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
630 PM EDT Tue Apr 5 2022
FLZ020-GAZ162-163-052300-
Hamilton FL-Clinch GA-Echols GA-
630 PM EDT Tue Apr 5 2022
...Strong thunderstorms will impact portions of northwestern
Hamilton, western Echols and southwestern Clinch Counties through 700
PM EDT...
At 630 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 9 miles
northwest of Statenville to near Lake Park to 14 miles west of
Madison. Movement was east at 40 mph.
HAZARD...Landspouts and wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Jasper, Jennings, Statenville, Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
&&
LAT...LON 3063 8327 3063 8314 3080 8313 3081 8278
3058 8284 3041 8319 3042 8322 3046 8322
3047 8324 3052 8324 3054 8325 3055 8326
3059 8326
TIME...MOT...LOC 2230Z 265DEG 37KT 3078 8315 3064 8320 3039 8365
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ENYEDISpecial weather statement, Apr 5, 6:32 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
632 PM EDT Tue Apr 5 2022
FLZ033-133-052300-
Coastal St. Johns FL-Inland St. Johns FL-
632 PM EDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern St.
Johns County through 700 PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Augustine South, or 8 miles southwest of Saint Augustine,
moving northeast at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Vilano Beach, Saint Augustine South, Spuds, Anastasia,
Dupont Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2965 8139 2977 8153 3003 8127 2980 8119
TIME...MOT...LOC 2232Z 229DEG 49KT 2982 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, Apr 5, 6:44 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
644 PM EDT Tue Apr 5 2022
GAZ135-136-151-152-250-052330-
Pierce GA-Appling GA-Brantley GA-Wayne GA-Northern Ware GA-
644 PM EDT Tue Apr 5 2022
...Strong thunderstorms will impact portions of Pierce, northeastern
Brantley, northwestern Ware, Wayne and southeastern Appling Counties
through 730 PM EDT...
At 644 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Doctortown to near Screven
to near Blackshear. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Jesup, Blackshear, Patterson, Gardi, Screven, Odum,
Offerman, Pebble Hill and Raybon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia. A Tornado Watch also remains in effect until 900 PM EDT for
southeastern Georgia.
&&
LAT...LON 3179 8199 3179 8196 3176 8194 3175 8191
3173 8191 3171 8188 3167 8185 3165 8181
3166 8181 3161 8177 3159 8171 3156 8170
3153 8165 3149 8164 3148 8162 3125 8190
3122 8258 3152 8224 3162 8214 3182 8202
TIME...MOT...LOC 2244Z 250DEG 51KT 3173 8190 3154 8195 3127 8225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ENYEDILocal storm report, Apr 5, 6:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 PM EDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HASTINGS 29.72N 81.50W
04/05/2022 M0.25 INCH ST. JOHNS FL STORM CHASER
PEA SIZE HAIL LASTED ABOUT TWO MINUTES.
CHASER ALSO ESTIMATED GUSTS UP 60 MPH.
&&
KCLocal storm report, Apr 5, 6:50 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 2 WNW HOMERVILLE 31.05N 82.78W
04/05/2022 M40 MPH CLINCH GA AWOS
AWOS STATION KHOE HOMERVILLE AIRPORT.
&&
KCSpecial weather statement, Apr 5, 6:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
657 PM EDT Tue Apr 5 2022
GAZ151-152-162-163-250-350-364-052330-
Pierce GA-Clinch GA-Western Charlton GA-Brantley GA-Echols GA-
Northern Ware GA-Southern Ware GA-
657 PM EDT Tue Apr 5 2022
...Strong thunderstorms will impact portions of south central Pierce,
north central Echols, southwestern Brantley, central Ware, central
Clinch and northwestern Charlton Counties through 730 PM EDT...
At 657 PM EDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Fort Mudge to 12 miles southeast of Manor to 10 miles north of
Needmore. Movement was northeast at 65 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Waycross, Nahunta, Boggy Bay, Manor, Braganza, Raybon, Fort Mudge and
Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
&&
LAT...LON 3113 8256 3123 8254 3127 8190 3083 8228
3081 8295
TIME...MOT...LOC 2257Z 242DEG 57KT 3120 8220 3100 8240 3082 8274
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:44 AM EDT | Small Craft Advisory | JAX | 24 hr | |
| Apr 5, 10:55 AM EDT | River Flood Warning | JAX | Baker, Nassau | 11 hr |
| Apr 5, 10:56 AM EDT | River Flood Warning | JAX | Alachua, Union | 11 hr |
| Apr 5, 3:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 5, 4:57 PM EDT | Special Weather Statement | JAX | Saint Johns | 33 min |
| Apr 5, 4:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 5, 5:38 PM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 5, 5:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Apr 5, 6:32 PM EDT | Special Weather Statement | JAX | Saint Johns | 28 min |
| Apr 5, 6:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 5, 7:00 PM EDT | Special Weather Statement | JAX | Hamilton | 30 min |
| Apr 5, 7:21 PM EDT | Special Weather Statement | JAX | Hamilton | 39 min |
| Apr 5, 7:37 PM EDT | Special Marine Warning | JAX | 3 hr | |
| Apr 5, 7:42 PM EDT | Special Marine Warning | JAX | 93 min | |
| Apr 5, 7:53 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 37 min |
| Apr 5, 3:12 PM EDT | Special Weather Statement | JAX | Wayne | 33 min |
| Apr 5, 3:41 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Glynn, Wayne | 34 min |
| Apr 5, 3:43 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Echols and 3 more | 47 min |
| Apr 5, 4:17 PM EDT | Special Weather Statement | JAX | Appling | 13 min |
| Apr 5, 4:20 PM EDT | Special Weather Statement | JAX | Glynn | 25 min |
| Apr 5, 4:51 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 39 min |
| Apr 5, 4:54 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Ware, Wayne | 36 min |
| Apr 5, 5:03 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 42 min |
| Apr 5, 5:18 PM EDT | Special Weather Statement | JAX | Wayne | 12 min |
| Apr 5, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Ware | 30 min |
| Apr 5, 5:46 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch | 44 min |
| Apr 5, 5:48 PM EDT | Special Weather Statement | JAX | Wayne | 27 min |
| Apr 5, 6:00 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 30 min |
| Apr 5, 6:11 PM EDT | Special Weather Statement | JAX | Glynn | 34 min |
| Apr 5, 6:20 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Pierce, Wayne | 25 min |
| Apr 5, 6:28 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 32 min |
| Apr 5, 6:30 PM EDT | Special Weather Statement | JAX | Echols | 30 min |
| Apr 5, 6:44 PM EDT | Special Weather Statement | JAX | Pierce, Wayne | 46 min |
| Apr 5, 7:15 PM EDT | Special Weather Statement | JAX | Brantley | 30 min |
| Apr 5, 7:28 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 47 min |
| Apr 5, 7:31 PM EDT | Special Weather Statement | JAX | Charlton | 44 min |
| Apr 5, 7:46 PM EDT | Special Weather Statement | JAX | Glynn | 29 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.